Hong Yi Huang


My main interest of research is in group theory, mostly finite groups. I have a particular interest in permutation groups, as well as some related structures in combinatorics (e.g. transitive graphs). I'm also interested in finite simple groups, especially their subgroup structures and conjugacy classes.

My Erdős number is 3 with a unique geodesic H.Y. Huang -- T.C. Burness -- Á. Seress -- P. Erdős.

In 2022, I participated in the Simple groups, representations and applications programme at the Isaac Newton Institute in Cambridge. A brief description of my research on base-two primitive groups and their Saxl graphs up to that time can be found in my poster for this programme.

Articles and preprints

  1. On valency problems of Saxl graphs
    joint with J. Chen
    Journal of Group Theory 25 (2022), 543-577
    arXiv:2012.13747 | doi: 10.1515/jgth-2021-0123 | MathSciNet: MR4415978
  2. On the Saxl graphs of primitive groups with soluble stabilisers
    joint with T.C. Burness
    Algebraic Combinatorics 5 (2022), 1053-1087
    arXiv:2105.11861 | doi: 10.5802/alco.238 | MathSciNet: MR4511160
  3. On base sizes for primitive groups of product type
    joint with T.C. Burness
    Journal of Pure and Applied Algebra 227 (2023), Paper No. 107228, 43 pp.
    arXiv:2202.02816 | doi: 10.1016/j.jpaa.2022.107228 | MathSciNet: MR4478370
  4. Base sizes of primitive groups of diagonal type
    37 pages, submitted


  1. On valency problems of Saxl graphs of almost simple primitive groups with soluble stabiliser (pdf)
    Supervisor: Professor Cai Heng Li
    Undergraduate thesis, SUSTech (2020)